MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD MEGA 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD MEGA 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0295-02
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation : mba, rrt.The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.Complaint record id # (b)(4).
 
Event or Problem Description
It was reported that after approximately 19 days of intra-aortic balloon (iab) therapy, blood was seen in the tubing while ambulating the patient.The insertion was reported to be axillary, which is not the method described in the device instructions for use.The tubing was clamped and the console was turned off.No alarms were noted.The iab was removed and the physician was notified.A new iab was inserted via the right femoral artery.There was no patient harm or adverse event reported.
 
Additional Manufacturer Narrative
The product was returned with the membrane completely unfolded and blood on the interior and exterior of the catheter.A visual examination of the product detected the inner lumen within the catheter tubing was completely separated within a kink near the y-fitting approximately 76.7cm from iab tip.The inner lumen was found occluded with dried blood.The occlusion was unable to be cleared.An underwater leak test of the balloon, catheter, y-fitting, extracorporeal and pressure tubing was performed and no other leaks were detected.The break found in the inner lumen appears to have been the result of a severe kink, which eventually failed causing the reported problem.It is difficult to determine when the break occurred but it is possibly a result of patient movement during the procedure.The insertion was reported to be axillary, which is not the method described in the device instructions for use.This may have contributed to the reported failure.A non-conforming material report review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint (b)(4).
 
Event or Problem Description
N/a.

Brand Name
MEGA 7.5FR. 40CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer (Section G)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key15266605
Report Number2248146-2022-00639
Device Sequence Number6577285
Product Code DSP
UDI-Device Identifier10607567107981
UDI-Public10607567107981
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120868
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2024
Device Model Number0684-00-0295-02
Device Catalogue Number0684-00-0293
Device Lot Number3000175189
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2022
Supplement Date Received by Manufacturer09/28/2022
Initial Report FDA Received Date08/22/2022
Supplement Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AUTOCAT 2 WAVE CONSOLE S/N (B)(6)
Patient Age62 YR
Patient SexMale
Patient Weight98 KG